White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

On spatial adaptivity and interpolation when using the method of lines

Berzins, M., Capon, P.J. and Jimack, P.K. (1998) On spatial adaptivity and interpolation when using the method of lines. Applied Numerical Mathematics, 26 (1-2). pp. 117-133. ISSN 0168-9274


Download (290Kb)


The solution of time-dependent partial differential equations with discrete time static remeshing is considered within a method of lines framework. Numerical examples in one and two space dimensions are used to show that spatial interpolation error may have an important impact on the efficiency of integration. Analysis of a simple problem and of the time integration method is used to confirm the experimental results and a computational test for monitoring the impact of this error is derived and tested.

Item Type: Article
Copyright, Publisher and Additional Information: © 1998 Published by Elsevier Science B.V. This is an author produced version of a paper published in 'Applied Numerical Mathematics'.
Keywords: Adaptive remeshing, Method of lines, Interpolation errors
Institution: The University of Leeds
Academic Units: The University of Leeds > Faculty of Engineering (Leeds) > School of Computing (Leeds)
Depositing User: Repository Assistant
Date Deposited: 14 Nov 2006
Last Modified: 05 Jun 2014 06:53
Published Version: http://dx.doi.org/10.1016/S0168-9274(97)00091-3
Status: Published
Publisher: Elsevier
Refereed: No
Identification Number: 10.1016/S0168-9274(97)00091-3
Related URLs:
URI: http://eprints.whiterose.ac.uk/id/eprint/1708

Actions (repository staff only: login required)